MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a lower extremity angiogram procedure, using a flexor ansel guiding sheath, while attempting to retract the sheath the hemostatic valve came apart from the sheath and the sheath began to uncoil.It was reported that the end user was able to remove the device and finish the procedure.There was no unintended section of the device that remained inside the patient's body.There no adverse effects on the patient reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, device history record, documentation, manufacturing instructions, drawing, dimensional verification, and quality control data was conducted during the investigation.One used the flexor ansel guiding sheath was returned was returned for evaluation.The check-flo valve assembly was returned separated from the sheath tubing.Exposed coil was exiting the proximal end of the sheath tubing.The connector cap was disassembled from the check-flo body and no flare was present.Fraying was present at the proximal end of the sheath tubing.The distal tip of the sheath tubing was compressed.Measurements were unable to taken due to damage of the flare.A document based investigation evaluation was also performed.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.Based on the provided information and results of the investigation a definitive root cause could not be determined.Measures have been initiated to address this failure mode.Monitoring for similar complaints will continue.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6565022
Report Number1820334-2017-01005
Device Sequence Number628027
Product Code DYB
UDI-Device Identifier00827002299832
UDI-Public(01)00827002299832(17)180623(10)5977848
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL2-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1